Anxiety Medication Recalled Due to Dosing Dropper Defect
Amneal Pharmaceuticals has issued a voluntary nationwide recall of its Lorazepam Oral Concentrate, USP 2mg/mL, due to a defect in the dropper markings that are supplied with the product, according to a company press release.
Amneal Pharmaceuticals has issued a voluntary nationwide recall of its Lorazepam Oral Concentrate, USP 2mg/mL, due to a defect in the dropper markings that are supplied with the product, according to a company press release. The drug is indicated for the management of anxiety disorders for short-term relief of symptoms of anxiety or anxiety associated with depressive symptoms.
The recall includes 13 lots of the product packaged with a dosing dropper, which in a few instances was misprinted with the dose marking in reverse number order, no dose markings, or dose marking that are shifted.
According to the press release, there is a significant likelihood that the dropper marking errors will result in dispensing the incorrect dose. Potential serious adverse events from excessive doses include drowsiness causing trauma, increased anxiety, and increased accidental injury to self or others.
To date, no adverse events related to the dropper defects have been reported to Amneal. Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program.
Amneal Pharmaceuticals issues voluntary nationwide recall of lorazepam oral concentrate, USP 2mg/mL, due to misprinted dosing droppers supplied with the product [news release]. Bridgewater, NJ. Amneal’s website. http://www.amneal.com/wp-content/uploads/2017/08/Lorazepam-Recall-Release-8-14-17-1.pdf. Accessed August 15, 2017.